Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 14, NWS Fort Worth, TX

February 5, 2008Limestone County, Robertson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 5, 2008, 3:34 PM CST for Limestone County, Robertson County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2008, 3:34 PM CST (21:34 UTC)
Expired
Feb 5, 2008, 3:59 PM CST
In force
25 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Limestone County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 101 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
711 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 3:25 PM CST, 9 minutes earlier.

Area forecast discussion, Feb 5, 3:25 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CST TUE FEB 5 2008

.DISCUSSION...
325 PM
IN ANTICIPATION OF SPRING TRAINING...WEATHER HAS THROWN
SOME FASTBALLS AT US TODAY. FRONT HAS MOVED THROUGH WESTERN TWO
THIRDS OF NORTH TEXAS...AND THE EXTRA HIGH WINDS JUST BEHIND THE
FRONT SEEM TO HAVE BEEN CAUSED OR ENHANCED BY THE VIRGA THAT HAS
BEEN FALLING IN THE COOL DRY AIR IN THE WESTERN THIRD OF THE AREA.
I HAVE LEFT SOME LOW POPS FOR FAR EASTERN ZONES AFTER 6 TO 9 PM
BUT FRONT SHOULD BE EXITING EASTERN ANDERSON COUNTY BY 6 PM AND
HOPEFULLY THAT WILL BE THE END OF THE PRECIPITATION AND SEVERE
THREAT.

EXPECT A FREEZE WEDNESDAY MORNING IN THE WEST AND NORTH AS THIS
COLD AIR SETTLES IN OVERNIGHT...THEN A MODERATE WARM UP IN THE
AFTERNOON. SERIES OF FRONTS PROGGED TO CONTINUE MOVING THROUGH
NORTH TEXAS THIS WEEK WITH ONE PROGGED FOR THURSDAY AND AGAIN ON
FRIDAY. NO MOISTURE IS AVAILABLE NO POPS FORECAST.

NEXT WEEK...MONDAY AFTERNOON INTO TUESDAY...GFS BRINGS NEW FRONT
AND MORE PRECIPITATION...BUT IT IS FASTER AND WETTER WITH THE
SYSTEM THAN THE ECMWF AND HAVE KEPT THE POPS LOW.    48

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  33  56  36  62  41 /  10   0   0   0   0
WACO, TX              36  59  40  68  45 /  10   0   0   0   0
PARIS, TX             33  50  34  55  35 /  20   0   0   0   0
DENTON, TX            32  56  35  59  38 /  10   0   0   0   0
MCKINNEY, TX          32  53  32  58  38 /  10   0   0   0   0
DALLAS, TX            33  54  40  62  43 /  10   0   0   0   0
TERRELL, TX           32  54  38  58  40 /  10   0   0   0   0
CORSICANA, TX         34  56  37  64  43 /  10   0   0   0   0
TEMPLE, TX            38  62  40  70  42 /  10   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ115-116-129>132-141>144-156>160-174.

&&

84/05
Hazardous weather outlook, Feb 5, 2:15 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CST TUE FEB 5 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
215 PM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS...SOME SEVERE WITH LARGE HAIL...DAMAGING
WINDS TO 60 MPH...ARE POSSIBLE ALONG AND EAST OF A SHERMAN...TO
TERRELL...TO GROESBECK...TO HEARNE LINE THROUGH THIS AFTERNOON.
AREAS FROM INTERSTATE 20 BETWEEN TERRELL AND CANTON...UP TO THE RED
RIVER COULD SEE POTENTIAL FOR A TORNADO OR TWO THROUGH MID
AFTERNOON. THUNDERSTORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL UP
TO 2 INCHES...ALONG WITH CLOUD-TO-GROUND LIGHTNING.

WESTERN AREAS OF NORTH TEXAS WILL SEE GUSTY WEST AND NORTHWEST WINDS
BETWEEN 20 AND 30 MPH...WITH A FEW GUSTS THIS AFTERNOON IN EXCESS OF
40 MPH BEHIND A COLD FRONT...WITH LOWERING HUMIDITIES.

A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 7 PM
CDT...FOR ALL OF NORTH TEXAS BEHIND A STRONG COLD FRONT MOVING
THROUGH THE AREA THIS AFTERNOON. A RED FLAG WARNING REMAINS IN AFFECT
FOR MUCH OF THIS REGION THROUGH 6 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY.
A SLIGHT CHANCE OF THUNDERSTORMS IS POSSIBLE NEXT MONDAY NIGHT AND
TUESDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THE AFTERNOON HOURS
ACROSS NAMELY NORTHEAST PORTIONS OF NORTH TEXAS.

05/

In the hours before

Local storm report, Feb 5, 2:09 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
209 PM CST TUE FEB 05 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             BONHAM                  33.59N  96.18W
02/05/2008  E0.88 INCH       FANNIN             TX   TRAINED SPOTTER
Special weather statement, Feb 5, 2:11 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
211 PM CST TUE FEB 5 2008

TXZ158>160-052045-
MCLENNAN TX-FALLS TX-BELL TX-
211 PM CST TUE FEB 5 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BELL COUNTY
  FALLS COUNTY
  EASTERN MCLENNAN COUNTY

AT 211 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS 10 MILES EAST OF TEMPLE...MOVING
NORTHEAST AT 50 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...BEVERLY HILLS...
BRUCEVILLE-EDDY...GOLINDA...HALLSBURG...HEWITT...LACY-LAKEVIEW...
LORENA...LOTT...MARLIN...MART...NORTHCREST...RIESEL...ROBINSON...
ROGERS...ROSEBUD...TEMPLE AND TROY.

HALF INCH DIAMETER SIZE HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THESE STORMS.

IF THESE STORMS INTENSIFY...SEVERE WEATHER WARNINGS MAY BE NEEDED.

LAT...LON 3111 9745 3181 9699 3124 9661 3092 9723
TIME...MOT...LOC 2011Z 216DEG 51KT 3116 9715

DUNN
Local storm report, Feb 5, 2:15 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CST TUE FEB 05 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             7 E DALLAS              32.79N  96.64W
02/05/2008  E1.75 INCH       DALLAS             TX   BROADCAST MEDIA

            GOLF BALL HAIL AT I-30 AND FERGUSON...ABOUT 6 MILES EAST
            OF DALLAS.
Local storm report, Feb 5, 2:20 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CST TUE FEB 05 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             2 W MESQUITE            32.77N  96.63W
02/05/2008  E1.75 INCH       DALLAS             TX   PUBLIC
Local storm report, Feb 5, 2:38 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
238 PM CST TUE FEB 05 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             11 W KAUFMAN            32.58N  96.50W
02/05/2008  E1.75 INCH       KAUFMAN            TX   TRAINED SPOTTER
Local storm report, Feb 5, 3:17 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CST TUE FEB 05 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     GREENVILLE              33.12N  96.10W
02/05/2008                   HUNT               TX   TRAINED SPOTTER

            RELAYED FROM AMATEUR RADIO. ROOF DAMAGE AND POWER
            OUTAGES. STRONGEST WINDS BETWEEN 240 PM AND 250 PM.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 2:05 AM CSTSpecial Weather StatementFWDComanche25 min
Feb 5, 2:13 AM CSTSevere Thunderstorm WarningFWDMills32 min
Feb 5, 2:25 AM CSTSevere Thunderstorm WarningFWDComanche35 min
Feb 5, 3:26 AM CSTRed Flag WarningFWDBell, Bosque, Comanche, Coryell, Eastland, Erath and 10 more15 hr
Feb 5, 1:02 PM CSTSpecial Weather StatementFWDHill28 min
Feb 5, 1:32 PM CSTSevere Thunderstorm WarningFWDDallas35 min
Feb 5, 1:35 PM CSTSpecial Weather StatementFWDCollin25 min
Feb 5, 1:37 PM CSTSpecial Weather StatementFWDHill23 min
Feb 5, 1:40 PM CSTSevere Thunderstorm WarningFWDDallas, Ellis50 min
Feb 5, 1:53 PM CSTSevere Thunderstorm WarningFWDCollin, Dallas47 min
Feb 5, 2:08 PM CSTSevere Thunderstorm WarningFWDFannin41 min
Feb 5, 2:09 PM CSTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more5 hr
Feb 5, 2:11 PM CSTSpecial Weather StatementFWDFalls34 min
Feb 5, 2:17 PM CSTSevere Thunderstorm WarningFWDDallas, Kaufman28 min
Feb 5, 2:30 PM CSTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro49 min
Feb 5, 2:44 PM CSTSevere Thunderstorm WarningFWDHopkins, Hunt, Kaufman, Rains31 min
Feb 5, 3:02 PM CSTSevere Thunderstorm WarningFWDFreestone, Limestone, Navarro58 min
Feb 5, 3:07 PM CSTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt, Lamar38 min
Feb 5, 3:09 PM CSTSevere Thunderstorm WarningFWDRains, Van Zandt39 min
Feb 5, 3:45 PM CSTSpecial Weather StatementFWDHenderson30 min
Feb 5, 4:00 PM CSTSevere Thunderstorm WarningFWDAnderson, Henderson, Van Zandt33 min
Feb 5, 4:12 PM CSTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.